Couldn't find what you looking for?

TRY OUR SEARCH!

I am 85 years old. On a regular visit to my doctor in December she gave me a Tetanus Booster. I felt no discomfort at the time of injection or for two days after, but then I began to have terrible joint and muscle pains all over my body. The pain was severe and unlike any pain I had ever experienced. Five months later the pain has settled mostly in my arm in the area between my elbow and shoulder bone. This is not the arm of the injection site. The pain is is almost unbearable at times and I cry like a baby. I have been to three doctors and have received no answers. There have been periods when I cannot lift my arm to comb my hair or to do simple tasks. I find some relief in putting my arm in a sling (because it feels so heavy) but I am at my wit's end. I just want to know if others have had experiences like this and if there is a chance it will get better. Thanks for any help you can offer!

Loading...

With tetanus shots, that is a common reaction at least at first. What you are describing at this point though may not be related to tetanus at all but may be a completely different issue. Have you seen any specialists like an osteopath or someone who specializes in joints yet? Please keep us posted.
Reply

Loading...

I am 73 and had TDap shot in Nov. 2011 and have had muscle pain in my right shoulder and pelvic and leg areas to date (Aug. 2012). After ultrasounds, ct scans, colonoscopy etc. I finally saw a Rheumatologist last week who gave me a shot of prednisone in my shoulder and have had almost immediate relief. even in the leg and pelvic areas. I
Reply

Loading...

I am 40 and have no health problems. I have just had a tetanus shot last week, my arm is now painful from the shoulder to my elbow and with limited movement. I also cannot brush my teeth with that arm or brush my hair. I called my doctor as I thought that the nurse may have hit a nerve in my arm as it was clearly the injection that had given me this issue, the pain got steadily worse each day. My doctor explained that as the pain got steadily worse and was not instant that it was more likely to be an allergic reaction to the injection. not necessarily the tetanus itself but the carrier of the tetanus aluminium salt or something similar. I also bought a sling as this gave some relief. My doctor yesterday put me on a course of steroids 30mg or prednisolone for 7 days.
Reply

Loading...

It may or may not be solely caused by the tetanus shot. However, the suggestion that an osteopath would help is no more valid than the suggestion that a faith healer would help.
Reply

Loading...

This reply may be too late for the OP. However, if you have the same symptoms, and your doctor gives you an unsatisfactory answer that amounts to nothing but a guess. See another doctor. These symptoms have been known to occur in relation to tetanus shots. They have been known to last as long. It is also known that the toxin from which the vaccine is produced often attacks muscle tissue. See as many doctors until you find one that has read and understood the most current research on the topic so that they can refer you to the most relevant specialist for treatment, taking into account your particular circumstances.
Reply

Loading...

I am an extremely healthy 58 year old. I had an anti tetanus vaccination for a bad cut. 3 weeks later I developed a TMJ (jaw lock), stiff neck. I then got severe pain in my finger, knee and now feet. I had blood tests and everything looks normal. I went onto a course of Prednisone - I am now on the final days and the pain is all back. I had more blood tests yesterday and X-rays of all my sore joints. Doctors don't think that it has anything to do with the Anti Tetanus vaccine - but they don't have any answers as to why I have developed this severe what appears to be arthritis. Would be interested if anyone else has had a similar experience and if so how long did this last.
Reply

Loading...

I had a tetanus shot April 1, 2018. Since then my joints in my hands, arms, and legs are in pain. My deep tissue muscles hurt. I am a teacher and it makes it difficult to do my work. The doctor said this is not from the shot. I don't believe that at all. It all started right after the shot. I am miserable. HELP
Reply

Loading...

Hi Lynne, I'm too am extremely healthy 53 year old. Was given a tdap for a cut on my finger and after developed neck and wrist pain as well as pain between my elbow and shoulder. This has been mortifying! Am still looking for answers a year later.
Reply

Loading...

I am having the same issue and they keep saying it’s not from the shot but I know it’s the only thing it can be from!! Have you found any relief?? I too am a teacher and in constant pain.
Reply

Loading...

I'm 54 and also have this issue, i just wish it was only in my arm. I have pain in my spine, hips, shoulder, neck, the most extreme pain is still directly from the injection site. Doctor total dismisses the issue, but i struggle living with it...

Reply

Loading...